Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 94, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 4, 2007, 8:57 PM CDT for Calhoun County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2007, 8:57 PM CDT (01:57 UTC)
- Expired
- Jul 5, 2007, 1:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1211 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 050200
FFWCRP
TXC057-050600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
857 PM CDT WED JUL 4 2007
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN SOUTH TEXAS
* UNTIL 100 AM CDT
* AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL DEVELOPING OVER THE GULF
WATERS...WITH SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL OVER
CALHOUN COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE
POSSIBLE AS THESE SHOWERS AND STORMS MOVE THROUGH THE AREA.
* SLOW MOVING THUNDERSTORMS WILL BE PRODUCING TORRENTIAL RAINFALL IN
THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LONG MOTT...PORT LAVACA...PORT OCONNOR...SEADRIFT...
KAMAY...MAGNOLIA BEACH AND POINT COMFORT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2828 9679 2828 9679 2825 9679 2819 9670
2828 9660 2851 9690 2857 9692 2870 9666
2859 9662 2855 9653 2859 9648 2864 9657
2869 9657 2871 9640 2863 9632 2853 9651
2844 9638 2833 9640 2807 9683
$$
GW1 follow-up statement
000
WGUS74 KCRP 050347
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1046 PM CDT WED JUL 4 2007
TXC057-050600-
CALHOUN-
INCLUDING THE CITIES OF...LONG MOTT...PORT OCONNOR...SEADRIFT
1046 PM CDT WED JUL 4 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CALHOUN COUNTY...
AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER PORT
OCONNOR...WITH ADDITIONAL SHOWERS AND THUNDERSTORMS OVER THE GULF
WATERS. WHILE MOST OF THESE SHOWERS AND STORMS OVER THE GULF WILL
STAY OFFSHORE OR REMAIN NORTH OF PORT OCONNOR...ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE STILL POSSIBLE OVER PORTIONS OF CALHOUN
COUNTY...ESPECIALLY NEAR THE COAST.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
OCONNOR...SEADRIFT...POINT COMFORT...MAGNOLIA BEACH...LONG MOTT AND
KAMAY
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2828 9679 2828 9679 2825 9679 2819 9670
2828 9660 2851 9690 2857 9692 2870 9666
2859 9662 2855 9653 2859 9648 2864 9657
2869 9657 2871 9640 2863 9632 2853 9651
2844 9638 2833 9640 2807 9683
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 8:54 PM CDT, 3 minutes earlier.
Area forecast discussion, Jul 4, 8:54 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
854 PM CDT WED JUL 4 2007
.UPDATE...WATER VAPOR LOOP INDICATES ELONGATED UPPER LOW FROM THE
TX/MEXICO BORDER...NE INTO CENT TX. MODELS DIFFER ON EVOLUTION OF
UPPER LOW AND ASSOCIATED SURFACE CIRCULATION. LOOKING AT THE SHORT
RANGE ENSEMBLE SOLUTIONS (SREF) FROM THE SPC WEB SITE INDICATES
BEST CHANCES FOR A CONTINUED THREAT FOR LOCALLY HEAVY RAINFALL
WILL BE OVER THE EASTERN THIRD OF THE FORECAST AREA TONIGHT.
HOWEVER...GIVEN LARGE SPREAD IN MODELS...CONFIDENCE IS NOT VERY
HIGH. WITH BEST DEEP LAYER MOISTURE...INSTABILITY AND LIFT FOCUSED
OVER THE EASTERN REGIONS...MAY NUDGE POPS UP TO 80%...AND DOWN TO
60% OVER THE EXTREME WEST. 88D LOOP ALREADY SHOWING BAND OF HEAVY
RAIN JUST OFFSHORE OVER THE WESTERN GULF...WHICH SHOULD HAVE A
GOOD CHANCE TO MOVE/SPREAD BACK TOWARD THE COASTAL AREAS TONIGHT.
RAINFALL SINCE MIDNIGHT JULY 4:
CC AIRPORT...3.50 INCHES
VICTORIA.....2.13 INCHES
RADAR ESTIMATES MIDNIGHT THROUGH 8 PM THIS EVENING:
THE NE CWA...LARGE REGION OF 1-2 INCHES OVER THE EASTERN THIRD OF
THE REGION WITH AREAS OF 4-8 INCHES OVER N SAN PATRICIO...REFUGIO...
ARANSAS AND CALHOUN COUNTIES.
&&
.MARINE...BOTH THE NAM AND THE GFS INDICATE AN UPWARD TREND IN THE
WINDS AFTER MIDNIGHT TONIGHT AS LOW LEVEL JET DEVELOPS EAST OF THE
SURFACE LOW. AGAIN...OVERALL CONFIDENCE IN MODELS IS LOW. CURRENT
FORECAST HAS WINDS 15 TO 20 KTS ALL GULF ZONES TONIGHT. WILL TWEAK
TO ADD TIMING...SHOWING THEM INCREASING LATER TONIGHT. OTHERWISE
NO OTHER SIGNIFICANT CHANGES.
&&
.AVIATION...WILL MAINTAIN A SORT OF PERSISTENCE FORECAST SINCE MODEL
FORECASTS CANNOT BE TAKEN VERBATIM. CONVECTION/TEMPOS THIS EVENING
ARE BASED ON RADAR TRENDS...OTHERWISE HAVE CONVECTION STARING ARND
08Z ALL BUT KLRD. EXPECT MOST OF CONVECTION TO OCCUR TIL ARND
17Z...THEN SHOULD DIMINISH. STILL WILL HAVE TEMPOS/PROB30S FOR
POSSIBLE CONVECTION LATER IN THE PERIOD SINCE DAYTIME HEATING COULD
RE-DESTABILIZE ATMOS AND GET STORMS GOING AGAIN. CIGS/VSBYS BASED ON
PERSISTENCE FROM CONVECTION.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 76 85 76 88 76 / 70 50 40 30 20
VICTORIA 75 84 74 88 75 / 70 60 50 40 20
LAREDO 74 90 76 95 77 / 70 60 50 30 30
ALICE 75 85 75 90 75 / 70 60 50 30 20
ROCKPORT 77 84 78 87 78 / 60 40 40 30 20
COTULLA 72 85 73 91 75 / 70 60 60 40 40
KINGSVILLE 76 85 76 89 76 / 70 50 40 30 20
NAVY CORPUS 78 84 78 87 78 / 60 40 40 30 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...NONE.
&&
RM/33...SHORT TERM
GW/86...LONG TERMHazardous weather outlook, Jul 4, 5:46 AM CDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 546 AM CDT WED JUL 4 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-042215- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 546 AM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING INTO THE RIO GRANDE PLAINS COMBINED WITH AN EXTREMELY MOIST AIRMASS WILL LEAD TO WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. THE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN. RAIN AMOUNTS OF 2 TO 5 INCHES WILL BE COMMON ACROSS SOUTH TEXAS WITH LOCAL MAXIMUM AMOUNTS UP TO 12 INCHES THROUGH TONIGHT. DUE TO SATURATED GROUNDS FROM PREVIOUS RAINS...FLOODING IS LIKELY TO OCCUR WITH ANY ADDITIONAL HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTH TEXAS THROUGH THURSDAY. LOCALLY HEAVY RAIN ACROSS ALREADY SATURATED SOILS WILL LIKELY LEAD TO ADDITIONAL FLOODING PROBLEMS THROUGH THURSDAY. ADDITIONAL RAIN AMOUNTS OF 2 TO 5 INCHES WILL BE LIKELY ACROSS THE REGION THROUGH THURSDAY. FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON FRIDAY...ISOLATED SATURDAY THROUGH TUESDAY. THESE SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING AND THE SEA BREEZE BOUNDARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TMT/TE
In the hours before
Special weather statement, Jul 4, 4:39 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 439 PM CDT WED JUL 4 2007 TXZ242-243-042245- KLEBERG-NUECES- 439 PM CDT WED JUL 4 2007 ...A STRONG THUNDERSTORM WAS AFFECTING KLEBERG AND NUECES COUNTIES... AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CHAPMAN RANCH...OR 18 MILES SOUTHWEST OF CC NAS...MOVING NORTH AT 15 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL ALSO PRODUCE RAINFALL AMOUNTS AROUND 1/2 INCH IN A VERY SHORT TIME...POSSIBLY CAUSING MINOR FLOODING OF LOW LYING AREAS. GW
Special weather statement, Jul 4, 5:32 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 532 PM CDT WED JUL 4 2007 TXZ244-050000- SAN PATRICIO- 532 PM CDT WED JUL 4 2007 ...A FUNNEL CLOUD WAS SPOTTED OVER SAN PATRICIO COUNTY... AT 527 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED A FUNNEL CLOUD OVER SAN PATRICIO COUNTY ABOUT 2 MILES EAST OF ODEM...MOVEMENT WAS NORTH AT 25 MPH. THE FUNNEL WAS NOT TOUCHING THE GROUND. IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE GROUND. GW
Local storm report, Jul 4, 6:37 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
637 PM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM FLASH FLOOD 1 N CORPUS CHRISTI 27.78N 97.50W
07/04/2007 NUECES TX DEPT OF HIGHWAYS
FLOODING ON NAVIGATION ROAD IN NUECES COUNTY.
0606 PM FLASH FLOOD 1 E SINTON 28.03N 97.49W
07/04/2007 SAN PATRICIO TX DEPT OF HIGHWAYS
PORTIONS OF STATE ROAD 188 WAS RECENTLY CLOSED.
0610 PM FLASH FLOOD CORPUS CHRISTI 27.77N 97.50W
07/04/2007 NUECES TX PUBLIC
WATER COVERING ROAD AND MAN HOLE COVERS REMOVED AT OLD
BROWNSVILLE ROAD AND SOUTH PADRE ISLAND DRIVE.
&&
RMORALESThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:40 PM CDT | River Flood Warning | CRP | Live Oak, McMullen | 18 hr |
| Jul 5, 12:56 AM CDT | Flash Flood Warning | CRP | Calhoun | 64 min |
| Jul 5, 5:21 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio, Victoria | 3 hr |
| Jul 5, 10:13 AM CDT | Flash Flood Warning | CRP | Goliad | 4 hr |
| Jul 5, 1:17 PM CDT | River Flood Warning | CRP | Calhoun, Goliad, Victoria | 20 hr |
| Jul 5, 4:58 PM CDT | River Flood Warning | CRP | Calhoun, Victoria | 6 days |
| Jul 5, 6:56 PM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Goliad, Refugio, Victoria | 25 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.